MAUDE Adverse Event Report: MEDTRONIC PUERTO RICO OPERATIONS CO., HU CD HORIZON® SPINAL SYSTEM; APPLIANCE, FIXATION, SPINAL INTERLAMINAL

MEDTRONIC PUERTO RICO OPERATIONS CO., HU CD HORIZON® SPINAL SYSTEM; APPLIANCE, FIXATION, SPINAL INTERLAMINAL
Model Number 55740006550
Medical Device Problem Code Material Deformation (2976)
Health Effect - Clinical Code No Clinical Signs, Symptoms or Conditions (4582)
Date of Event 08/13/2025
Type of Reportable Event Malfunction
Additional Manufacturer Narrative
Medtronic submits this report to comply with fda regulations 21 cfr parts 4 and 803.Medtronic has made reasonable efforts to provide as much relevant information as is available to the company as of the submission date of this report.This report does not constitute an admission or a conclusion by fda, medtronic, or its employees that the device, medtronic, or its employee caused or contributed to the event described in the report.Any required fields that are unpopulated are blank because the information is currently unknown or unavailable.Medtronic will submit a supplemental report if additional relevant information becomes known.
 
Event or Problem Description
Information was received from a healthcare provider regarding a patient who previously had l3/4/5 posterior lumbar interbody fusion (plif).Post initial surgery patient had lower extremity pain due to l5/s adjacent intervertebral disorder and concurrent diffuse idiopathic skeletal hyperostosis (dish), fixation from t12 to the ilium was performed during current surgery.It was reported that during the placement of the right rod, bending was insufficient; while applying force with the ari, an attempt was made to insert the set screw, but it could not be placed.A rod reducer was also used, but the set screw could not be inserted properly; upon checking the screw head, deformation was found, so it was replaced.There was no patient symptom reported.There were no further complications reported regarding the event.
 
Additional Manufacturer Narrative
H3: product analysis - part # 55740006550: lot # h5711283.Visual and optical inspection confirmed the screw head gripper tab inserts have been damaged.The damage appears to be from the screw placement process.Medtronic submits this report to comply with fda regulations 21 cfr parts 4 and 803.Medtronic has made reasonable efforts to provide as much relevant information as is available to the company as of the submission date of this report.This report does not constitute an admission or a conclusion by fda, medtronic, or its employees that the device, medtronic, or its employee caused or contributed to the event described in the report.Any required fields that are unpopulated are blank because the information is currently unknown or unavailable.Medtronic will submit a supplemental report if additional relevant information becomes known.

Brand Name
CD HORIZON® SPINAL SYSTEM
Common Device Name
APPLIANCE, FIXATION, SPINAL INTERLAMINAL
Manufacturer (Section D)
MEDTRONIC PUERTO RICO OPERATIONS CO., HU
road 909, km. 0.4
humacao,pr
Manufacturer (Section G)
MEDTRONIC PUERTO RICO OPERATIONS CO., HU
road 909, km. 0.4
humacao,pr
Manufacturer Contact
justin ellis
1800 pyramid place
memphis, TN 38132
7635265677
MDR Report Key22993462
Report Number2647346-2025-00095
Device Sequence Number9089842
Product Code KWP
UDI-Device Identifier00613994995162
UDI-Public(01)00613994995162(17)290923(10)H5711283
Combination Product (Y/N)N
Initial Reporter CountryJA
PMA/510(K) Number
K202328
Number of Events Summarized1
Summary Report (Y/N)N
Device Implanted Year2025
Device Explanted Year2025
Serviced by Third Party (Y/N)N
Reporter Type Manufacturer
Report Source Foreign,Health Professional
Initial Reporter Occupation Other Health Care Professional
Type of Report Initial,Followup
Report Date (Section B) 10/28/2025
1 Device was Involved in the Event
1 Patient was Involved in the Event
Is this an Adverse Event Report? No
Is this a Product Problem Report? Yes
Operator of Device Health Professional
Device Model Number55740006550
Device Catalogue Number55740006550
Device Lot NumberH5711283
Was Device Available for Evaluation? Device Returned to Manufacturer
Is the Reporter a Health Professional? Yes
Type of Report(Section G)Thirty-Day
Initial Date Received by Manufacturer 08/13/2025
Supplement Date Received by Manufacturer10/15/2025
Initial Report FDA Received Date09/08/2025
Supplement Report FDA Received Date10/28/2025
Was Device Evaluated by Manufacturer? (Y/N) Yes
Date Device Manufactured09/23/2021
Is the Device Labeled for Single Use? (Y/N) Yes
Is This a Single-Use Device that was
Reprocessed and Reused on a Patient? (Y/N)
No
Usage of Device Initial
Patient Sequence Number1
Patient SexUnknown